Alabama, 2005Lightning Strike in Alabama, March 26, 2005
March 26, 2005 · NWS BMX · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $7,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Mar 26, 2:57 PM CST, 3 hours 23 minutes earlier.
Area forecast discussion, Mar 26, 2:57 PM CST, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
257 PM CST SAT MAR 26 2005
...SIGNIFICANT WEATHER EVENT TONIGHT AND TOMORROW...
.DISCUSSION...
OKAY...THIS WILL BE SHORT AND SWEET AS WE ARE GETTING
ON THE BUSY SIDE.
NOT MANY CHANGES MADE TO THE CURRENT FORECAST OTHER
THAN TO CONTINUE DEFINITE RAIN FURTHER WEST AND NORTH
TOMORROW. ALSO TWEAKED TEMPS A DEGREE OR TWO HERE AND
THERE.
AS WE HAVE BEEN MENTIONING FOR THE LAST SEVERAL DAYS
A SIGNIFICANT WEATHER EVENT EXPECTED TONIGHT AND
TOMORROW. THE WARM FRONT IS MOVING NORTH OF
THE COAST AT 21Z. HAVE HAD SOME LONG LIVED THUNDERSTORMS
MOVING ALONG AND NORTH OF THIS FRONT. THIS FRONT
WILL CONTINUE TO MOVE NORTHWARD THIS AFTERNOON AND
TONIGHT AS THE MAIN COLD FRONT MOVES TOWARD THE AREA.
EXPECT THE WORST OF THE WEATHER TO OCCUR DURING THE
OVERNIGHT HOURS WITH THE POSSIBILITY OF STRONG
DAMAGING WINDS AND TORNADOES. SPC HAS THE HATCHED
AREA OVER THE AREA WITH THE POSSIBILITY OF LONG
TRACKED TORNADOES. PLEASE KEEP THIS IN MIND WHEN
PLANNING OUTDOOR ACTIVITIES. DAY2 OF THE SWODY2
HAS MOVED THE MODERATE RISK AREA WESTWARD TO AROUND
I-65. THIS IS MAINLY FOR THE ON GOING CONVECTION
IN THE MORNING.
REDEVELOPMENT IS STILL EXPECTED TOMORROW EVENING DUE
TO EXPECTED HEATING TOMORROW AFTERNOON...DRY AIR AT
THE MID LEVELS AND LIFT FROM THE MAIN LOW AS IT MOVES
CLOSER. THIS SHOULD DIE DOWN AFTER SUNSET. THE MAIN
THREAT IS HAIL...BUT SUPERSELLS ARE POSSIBLE.
AFTER THIS SYSTEM MOVES AWAY FROM THE AREA ON MONDAY
THE NEXT SYSTEM WILL AFFECT ALABAMA AROUND FRIDAY.
SORRY THIS IS A BIT LATE.
&&
.PRELIMINARY POINT TEMPS/POPS...
GADSDEN 58 74 50 59 / 100 80 80 10
ANNISTON 59 75 49 60 / 100 80 80 10
BIRMINGHAM 62 76 49 63 / 100 80 60 10
TUSCALOOSA 61 76 50 65 / 100 70 30 10
CALERA 61 76 49 64 / 100 80 60 10
AUBURN 61 79 50 63 / 100 80 30 10
MONTGOMERY 63 80 51 65 / 100 80 20 10
TROY 63 80 51 64 / 100 80 20 10
&&
.BMX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
80/80
Hazardous weather outlook, Mar 26, 1:30 PM CST, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
130 PM CST SAT MAR 26 2005
ALZ011>015-017>050-271330-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
130 PM CST SAT MAR 26 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...(THIS AFTERNOON AND TONIGHT).
THERE IS A MODERATE RISK OF SEVERE WEATHER ACROSS THE AREA TODAY AND
TONIGHT.
A COMPLEX COMBINATION OF FEATURES...A WEAK FRONTAL BOUNDARY MOVING
NORTH...A WARM FRONT MOVING OUT OF THE GULF...AND A SHARP COLD FRONT
APPROACHING THE AREA SUNDAY AFTERNOON...WILL BRING SEVERAL WINDOWS OF
POTENTIALLY SEVERE WEATHER TO CENTRAL ALABAMA.
AS THE WEAK FRONT MOVES NORTH TODAY...AND TEMPERATURES WARM IN
PARTLY CLOUDY SKIES ACROSS THE AREA...THUNDERSTORMS ARE EXPECTED TO
DEVELOP THIS AFTERNOON. ALTHOUGH THERE IS NOT A WIDESPREAD THREAT
OF SEVERE WEATHER THIS AFTERNOON...ISOLATED SEVERE STORMS CAN NOT BE
RULED OUT...ESPECIALLY SOUTH OF A LINE FROM MERIDIAN...TO CLANTON...
TO COLUMBUS GEORGIA. THE MAIN THREAT THIS AFTERNOON WILL BE
LARGE HAIL AND GUSTY WINDS...BUT AN ISOLATED TORNADO CAN NOT BE RULED
OUT.
TONIGHT...A LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP OVER THE
LOWER MISSISSIPPI VALLEY...AND RIDE NORTHEASTWARD ALONG THE WARM
FRONT LIFTING OUT OF THE GULF. THE LINE IS EXPECTED TO REACH
WESTERN ALABAMA NEAR OR BEFORE SUNRISE...AND CONTINUE MOVING
NORTHEASTERLY ACROSS THE AREA. THE MAIN THREAT WILL BE LARGE HAIL,
DAMAGING WINDS, AND ISOLATED TORNADOES.
STAY TUNED FOR FUTURE UPDATES, OUTLOOKS, AND STATEMENTS REGARDING
THIS POTENTIAL SEVERE WEATHER EVENT.
.DAYS TWO THROUGH SEVEN...(SUNDAY THROUGH FRIDAY).
ONGOING THUNDERSTORMS MAY EXTEND INTO THE MORNING HOURS SUNDAY...
WITH SEVERE WEATHER CONTINUING.
ON SUNDAY...TWO PERIODS OF SEVERE WEATHER ARE EXPECTED...ONE DURING
THE EARLY TO MID MORNING HOURS...FOLLOWED BY ADDITIONAL STORMS...
AS CONDITIONS DESTABILIZE...DURING THE AFTERNOON. STORMS DURING
THE MORNING HOURS WILL BE MAINLY CONFINED TO EASTERN ALABAMA...WITH
WESTERN AND CENTRAL LOCATIONS AFFECTED ONCE AGAIN DURING THE
AFTERNOON. TORNADOES WILL BE A THREAT ONCE AGAIN...ALTHOUGH LARGE
HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT.
FINALLY...BY THE END OF THE WORK WEEK...ANOTHER SYSTEM IS EXPECTED
TO BRING IN ADDITIONAL SHOWERS AND THUNDERSTORMS.
NO HAZARDOUS WEATHER IS EXPECTED MONDAY THROUGH FRIDAY.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL
BE NEEDED THIS AFTERNOON THROUGH EASTER SUNDAY.
In the hours before
Local storm report, Mar 26, 3:39 PM CST, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
339 PM CST SAT MAR 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL 10 S UNION SPRINGS 31.99N 85.71W
03/26/2005 1.75 INCH BULLOCK AL LAW ENFORCEMENT
NEAR SMUTEYE, AL. POS LSR PRGRM.
&&
MBAERLocal storm report, Mar 26, 3:39 PM CST, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
339 PM CST SAT MAR 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL 10 S UNION SPRINGS 31.99N 85.71W
03/26/2005 1.75 INCH BULLOCK AL LAW ENFORCEMENT
NEAR SMUTEYE, AL.
&&
MBAERLocal storm report, Mar 26, 4:29 PM CST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
427 PM SAT MAR 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
205 PM HAIL 9 NNE CLAYTON 32.03N 85.41W
03/26/2005 1.75 BARBOUR AL LAW ENFORCEMENT
NEAR GREENS CROSSROADS, US82
&&
NWS-STAFFSpecial weather statement, Mar 26, 4:50 PM CST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
450 PM CST SAT MAR 26 2005
ALZ040-262330-
DALLAS-
450 PM CST SAT MAR 26 2005
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR DALLAS COUNTY UNTIL 530 PM
CST...
...SMALL HAIL AND WIND GUSTS OF 35 TO 45 MILES AN HOUR ARE POSSIBLE
FROM AN APPROACHING THUNDERSTORM...
AT 445 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER ORRVILLE...MOVING NORTHEAST AT 30 MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR ORRVILLE...MARION
JUNCTION AND SELMA THROUGH 530 PM CST.
Local storm report, Mar 26, 5:29 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
529 PM CST SAT MAR 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
512 PM HAIL 6 E CLAYTON 31.90N 85.35W
03/26/2005 1.75 BARBOUR AL EMERGENCY MNGR
PLEASANT HILL, RICHARDS CROSSROADS VCNTY
&&
NWS-STAFFSpecial weather statement, Mar 26, 5:47 PM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
547 PM CST SAT MAR 26 2005
ALZ042-270030-
LOWNDES-
547 PM CST SAT MAR 26 2005
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR LOWNDES COUNTY UNTIL 630
PM CST...
...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM...
...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING
THUNDERSTORM...
AT 544 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER BRAGGS...MOVING NORTHEAST AT 35 MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR BRAGGS...MOSSES...
WHITE HALL AND LOWNDESBORO THROUGH 630 PM CST.
Lightning, Sumter
- When
- March 26, 6:20 PM CST
- Where
- Sumter County, 5 mi E of Bellamy
- Property damage
- $7,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.591, -88.199 (the zone’s center; the record gives no point)
Cloud to ground lightning was responsible for a wildfire near US 80 in eastern Sumter County.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Mississippi, March 26, 20052 injured · $2.6 million · F1 · 45 events
- Hail in Florida, March 26, 2005$2.5 million · 2.75 in hail · 1 event
- Damaging Wind in Florida, March 26, 2005$1.0 million · 60 kt wind · 1 event
- Hail and Damaging Wind in Alabama, March 26, 2005$155,000 · 3 in hail · 2 events
- Tornado and Hail in Louisiana, March 26, 2005$110,000 · F0 · 5 events
- Hail in Alabama, March 26, 2005$50,000 · 2.75 in hail · 7 events
- Hail and Damaging Wind in Alabama, March 26, 2005$41,000 · 1.75 in hail · 2 events
- Hail in Alabama, March 26, 2005$18,000 · 1.75 in hail · 1 event
- Hail and Damaging Winds in Texas, March 26, 2005$7,000 · 1 in hail · 11 events
- Hail in Alabama, March 26, 2005$15,000 · 2.75 in hail · 1 event
- High Wind in Oregon, March 26 to 27, 200587 kt wind · 9 events
- Heavy Snow in Kansas, March 26, 20053 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5445026.